Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2013, 9:23 PM CDT for 6 counties in Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2013, 9:23 PM CDT (02:23 UTC)
- Expired
- May 27, 2013, 10:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gage County, NE, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:27 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 27, 6:27 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 627 PM CDT MON MAY 27 2013 .AVIATION... 00Z TAFS FOR KOFK...KOMA AND KLNK. THUNDERSTORM COMPLEX IN SCNTRL NEBR COULD DEVELOP/MOVE TOWARD LNK AREA EARLY THIS EVENING THUS AN EARLIER TEMPO GROUP OF TSTM MENTION THERE COMPARED TO OMAHA OR NORFOLK. THE STORMS WERE ALONG/N OF A WARM FRONT THAT WAS ALONG THE NEBR/KS BORDER. A CU FIELD EAST OF THERE TO SOUTH OF OMAHA WAS MAINLY CAPPED...BUT IF CAP BREAKS THERE....CONVECTION COULD MAKE IT INTO OMAHA EARLIER THAN FORECAST. OTHERWISE THUNDERSTORMS OVER THE WRN HIGH PLAINS SHOULD ROLL EAST LATER TONIGHT BRINGING ANOTHER ROUND OF CONVECTION TO TAF SITES LATE TONIGHT BEFORE SHIFTING EAST BY MORNING. AREAS OF MVFR CIGS OR LOWER COULD AGAIN FORM BEHIND DEPARTING PRECIPITATION TUESDAY MORNING BEFORE IMPROVEMENT BY AFTERNOON. CHERMOK && .PREV DISCUSSION... /ISSUED 307 PM CDT MON MAY 27 2013/ DISCUSSION... SPC DAY 1 OUTLOOK HAS MOD RISK INVOF THE SRN CWA TONIGHT IN RESPONSE TO ENVIRONMENTAL CONDITIONS TURNING PRIME FOR SIGNIFICANT SVR STORMS. FOCUS FOR STRONG/SVR STORM ACTIVITY WILL BE A WARM FRONT PROGGED TO SET UP ALONG THE NEB/KS BORDER LATE THIS AFTERNOON/EVENING. OVERLAPPING PARAMETERS OF 0-6KM SHEAR 60KT...EFFECTIVE SRH PUSHING 400 J/KG...0-1KM ML EHI 10...MUCAPE 4500 J/KG...ML LCL AOB 1200 FT ALL POINT TWD RATHER FAVORABLE CONDITIONS FOR SUPPORTING TOR DEVELOPMENT...ALONG WITH LARGE HAIL AND DAMAGING WINDS. STORMS THEN LATER TONIGHT SHOULD ORGANIZE INTO AN MCS AND EVENTUALLY TAKE A SEWD TRACK PER MEAN STORM MOTION PROGS. SPC DAY 2 OUTLOOK AGAIN PLACES CWA IN THE SLGT RISK IN ANTICIPATION FOR NEXT ROUND OF SVR STORMS TUES AFTN/EVENING. INCREASING INSTABILITY AND DEEP LAYER SHEAR ALONG A SFC BNDRY. AT THIS POINT IT APPEARS THAT THE TOR THREAT WILL NOT BE AS PRONOUNCED AS TONIGHT. HOWEVER..THREAT WILL STILL EXIST FOR ISOLATED TOR AND SHOULD BE FOCUSED MOSTLY OVER N-CNTRL KS. LOOKING AT THE BIG PICTURE MODELS CONTINUE TO ADVERTISE LARGE SCALE FLOW TRANSITION A DEEP ELONGATED LONGWAVE TROF EXTENDING FROM THE ALASKAN GULF TO THE SRN TIP OF TX. THURS/FRI..A POTENT VORT MAX LIFTING OUT OF THE CNTRL ROCKIES WILL RESULT IN A CLOSED LOW FORMING OVER THE DAKOTAS...PROMPTING ADDITIONAL THUNDERSTORM CHANCES WHEN AN ASSOCIATED COLD FRONT SWEEPS INTO THE CNTRL PLAINS. CONDITIONS LOOK DRY THEN SAT THRU MON WHEN AS MORE STABLE AIRMASS FILTERS INTO THE REGION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 27, 4:45 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT MON MAY 27 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 445 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS...A FEW SEVERE WITH HEAVY RAIN...WILL LIKELY MOVE ACROSS THE AREA TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE THROUGH EARLY TONIGHT...ESPECIALLY SOUTH OF A SEWARD TO PLATTSMOUTH TO SHENANDOAH LINE. THUNDERSTORMS ARE EXPECTED TO INCREASE NEAR OR NORTH OF A WARM FRONT OVER NORTHERN KANSAS AND SOUTH CENTRAL NEBRASKA THROUGH EARLY EVENING...WHILE OTHER THUNDERSTORMS DEVELOP OVER WESTERN NEBRASKA. THE THUNDERSTORMS WILL MOVE OR DEVELOP EAST ACROSS THE REGION THIS EVENING AND OVERNIGHT. AS MENTIONED ABOVE...ANY OF THE STORMS TONIGHT COULD PRODUCE DAMAGING WINDS AND LARGE HAIL BUT AN INCREASING LOW LEVEL JET OVER KANSAS AND POSSIBLY INTO SOUTHERN NEBRASKA COULD INTERACT WITH THE ACTIVITY BRINGING THE TORNADO THREAT TO THE SOUTHERN SECTIONS OF THE REGION. DUE TO FAVORABLE MOISTURE OVER THE PLAINS...ANY OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY OF THIS WEEK. SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE FROM ANY OF THE ACTIVITY WHICH WILL FAVOR THE LATE AFTERNOON AND OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND SOUTHWEST OF NEBRASKA CITY TO LINCOLN TO SEWARD LINE. CHERMOK
In the hours before
Special weather statement, May 27, 7:52 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
752 PM CDT MON MAY 27 2013
NEZ065-078-088-280130-
JEFFERSON NE-SEWARD NE-SALINE NE-
752 PM CDT MON MAY 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...SOUTHERN SEWARD AND
SALINE COUNTIES UNTIL 830 PM CDT...
THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD SEWARD...SALINE AND
JEFFERSON COUNTIES FROM THE WEST THIS EVENING. THE MAIN THREATS WILL
BE DAMAGING WINDS AND HAIL...BUT AN ISOLATED TORNADO OR TWO CAN NOT
BE RULED OUT. BE READY TO GET TO SHELTER BEFORE THESE STORMS
APPROACH YOUR AREA.
LOCATIONS IMPACTED INCLUDE...
CRETE...FAIRBURY...MILFORD...WILBER...FRIEND...DORCHESTER...
PLYMOUTH...BEAVER CROSSING...WESTERN...DAYKIN...TOBIAS...JANSEN...
ENDICOTT...CORDOVA...SWANTON...REYNOLDS...STEELE CITY AND HARBINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4000 9737 4069 9738 4081 9737 4085 9695
4000 9695
TIME...MOT...LOC 0045Z 269DEG 40KT 4071 9770 3996 9769
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:52 PM CDT | Special Weather Statement | OAX | Jefferson, Saline | 38 min |
| May 27, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 67 min |
| May 27, 8:54 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Otoe | 51 min |
| May 27, 8:56 PM CDT | Tornado Warning | OAX | Jefferson | 34 min |
| May 27, 9:07 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 23 min |
| May 27, 9:12 PM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
| May 27, 9:12 PM CDT | Tornado Warning | OAX | Gage | 33 min |
| May 27, 9:16 PM CDT | Areal Flood Advisory | OAX | Jefferson, Saline | 3 hr |
| May 27, 9:38 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson | 3 hr |
| May 27, 9:42 PM CDT | Areal Flood Advisory | OAX | Gage, Johnson, Lancaster, Otoe, Saline | 3 hr |
| May 27, 9:54 PM CDT | Special Weather Statement | OAX | Cass, Nemaha, Otoe | 51 min |
| May 27, 10:01 PM CDT | Areal Flood Advisory | OAX | Gage, Johnson, Lancaster, Otoe | 3 hr |
| May 27, 10:02 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Nemaha, Otoe | 43 min |
| May 27, 10:05 PM CDT | Special Weather Statement | OAX | Jefferson | 25 min |
| May 27, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 52 min |
| May 27, 10:13 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 32 min |
| May 27, 10:16 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson | 3 hr |
| May 27, 10:34 PM CDT | River Flood Warning | OAX | Cass | 5 days |
| May 27, 10:43 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster | 3 hr |
| May 27, 11:04 PM CDT | Flash Flood Warning | OAX | Nemaha, Pawnee, Richardson | 3 hr |
| May 27, 11:24 PM CDT | Areal Flood Advisory | OAX | Cass | 3 hr |
| May 27, 11:36 PM CDT | Flash Flood Warning | OAX | Antelope | 3 hr |
| May 27, 11:44 PM CDT | Special Weather Statement | OAX | Antelope, Knox, Pierce | 46 min |
| May 28, 12:27 AM CDT | Special Weather Statement | OAX | Antelope, Knox | 48 min |
| May 28, 12:42 AM CDT | Special Weather Statement | OAX | Saline | 63 min |
| May 28, 12:56 AM CDT | Special Weather Statement | OAX | Cedar | 34 min |
| May 28, 3:53 AM CDT | River Flood Warning | OAX | Saline | 4 days |
| May 28, 3:00 PM CDT | Flash Flood Watch | OAX | Gage, Johnson, Nemaha, Otoe, Pawnee, Richardson | 7 hr |
| May 28, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 47 min |
| May 28, 6:55 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 50 min |
| May 27, 10:32 PM CDT | Special Weather Statement | OAX | Fremont, Mills, Montgomery, Pottawattamie | 43 min |
| May 27, 11:39 PM CDT | Flash Flood Warning | OAX | Montgomery | 3 hr |
| May 28, 9:04 AM CDT | River Flood Warning | OAX | Monona | 5 days |
| May 28, 5:06 PM CDT | Special Weather Statement | OAX | Page | 54 min |
| May 28, 5:35 PM CDT | Flash Flood Warning | OAX | Fremont, Page | 3 hr |
| May 28, 6:02 PM CDT | Special Weather Statement | OAX | Page | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.